Research Repository

On the Behaviour of Phillips-Perron Tests in the Presence of Persistent Cycles

Del Barrio Castro, Tomás and Rodrigues, Paulo MM and Taylor, AM Robert (2015) 'On the Behaviour of Phillips-Perron Tests in the Presence of Persistent Cycles.' Oxford Bulletin of Economics and Statistics, 77 (4). pp. 495-511. ISSN 0305-9049

[img]
Preview
Text
2013_11.pdf - Draft Version

Download (866kB) | Preview

Abstract

In this paper, we analyse the impact of persistent cycles on the well-known semi-parametric unit root tests of Phillips and Perron (1988, Biometrika, Vol. 75, pp. 335-346). It is shown, both analytically and through Monte Carlo simulations, that the presence of complex (near) unit roots can severely bias the size properties of these tests. Given the popularity of these tests with applied researchers and their routine presence in most econometric software packages, the results presented in this paper suggest that practitioners should treat the outcomes of these tests with some caution when applied to data which display a strong cyclical component.

Item Type: Article
Subjects: H Social Sciences > HA Statistics
H Social Sciences > HB Economic Theory
Divisions: Faculty of Social Sciences
Faculty of Social Sciences > Essex Business School
Faculty of Social Sciences > Essex Business School > Essex Finance Centre
SWORD Depositor: Elements
Depositing User: Elements
Date Deposited: 11 May 2015 11:06
Last Modified: 15 Jan 2022 00:47
URI: http://repository.essex.ac.uk/id/eprint/13695

Actions (login required)

View Item View Item